Digestive Disorders / Gastroenterology Expert Forum
Please help me understand what's going on and what I can do to rel...
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Please help me understand what's going on and what I can do to relieve symptoms

Hello Doctor. I was hoping you could shed some light here and possibly help me out. I was recently diagnosed with Crohns after having surgery in August to remove a mass with ulceration. I recently had an endoscopy and colonoscopy which revealed:
Multiple dispersed, small non-bleeding erosions were found in the gastric body and in the gastric antrum. NO stigmata of recent bleeding.
Localized mildly erythematous mucosa without active bleeding and with no stigmata of bleeding was found in the duodenal bulb.
The terminal ileum contained a few 6mm ulcers. No bleeding was present. There was evidence of patent end-to-side ileo-colonic anastomosis in the ascending colon. This was characterized by erosion. A 6mm Sessile polyp was found in the ascending colon.

Several biopsies were taken and revealed the polyp was benign and that I have inflamation (inflammation) throughout the colon and Gastritis in my stomach, duodenumitis and ileoitis? I'm not sure if I understand all the results. Perhaps you can help me better understand it all?

The doctor prescribed Flagyl, Nexium and Entocort. I've finished the Flagyl and still taking the other two. What I don't understand is I think I feel worse now. I have constant heartburn and gassiness no matter what I eat or drink. The medication says I can't take ant-acids while on this medication. What else can I do to relieve the symptoms? Could the medication be making things worse or is is just because of all that's going on in me? Is this something I'm just going to have to live with? Sometimes I feel a gnawing in my stomach or nausea too when I know I'm not hungry. Is that the medication too? Do you have any suggestions that can make me feel better? Right now I'm feeling pretty yucky. I didn't even eat anything this morning just a cup of tea and immediately the heartburn, gassiness started. I'm getting tired of all this. Any suggestions on your part would be greatly appreciated. Thank you.
Sincerely,
April
Related Discussions
233190_tn?1278553401
Difficult to say without evaluation.  

The inflammation and ulcers in the stomach can be associated with a bacteria knonw as H Pylori.  This should have been tested for during the endoscopy, or can be evaluated via a blood test.  

Chronic GERD and heartburn symptoms can be examined with a 24-hr pH study, which would be the most definitive test.  I agree with the Nexium as treatment for these symptoms.  If GERD is present despite appropriate medical therapy, you can consider surgical options as the next step.

If this approach is non-revealing, imaging the abdomen with a CT scan or ultrasound can be done to exclude liver or gallbladder diseases.

These options can be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patients education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
www.kevinmd.com
2 Comments
Blank
203342_tn?1328740807
Thank you for responding. I did get tested for H.Pylori and I had it last Summer but it was negative this time.
Could the Entocort be causing these symptoms? I called my doctor and he said to cut back on it and see if that helped. Should I wait then the full 8 weeks I'm supposed to be on the Entocort before getting anymore tests done like that 24 hour ph-study you mentioned?
Or could all this just be the Crohns and it will take time for the meds to work? I will be seeing my doctor but not for another month. Thanks again.
April
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank